Heavy Rain, Brown
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Brown County, Brownwood
- Reported by
- COOP Observer
- Coordinates
- 31.720, -98.980
Ample rainfall fell in June and generated monthly precipitation totals well above average for many of the coop observers across West Central Texas as well as for the San Angelo, Abilene and Junction airport stations. 22 inches.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
Ample rainfall fell in June and generated monthly precipitation totals well above average for many of the coop observers across West Central Texas as well as for the San Angelo, Abilene and Junction airport stations. Average rainfall reported from coop observers in June was 7.22 inches. The highest monthly rainfall total of 13.98 inches was reported in Callahan County. Coop observers in Brown, Coleman, Callahan, Mason, Runnels, San Saba, Shackelford, Sutton and Throckmorton Counties received over ten inches of rain in June.
Numerous showers throughout the first half of the month across the area generated flash flooding over localized areas. Toward the end of the month, the moist conditions had soils nearly saturated and more widespread runoff was noticed. From June 24 through 29, a weak upper level low pressure system slowly wandered across Central Texas. Periods of very heavy rainfall associated with the weak upper level system produced considerable rises along area streams and rivers. River level rises were noted from the Clear Fork Brazos River basin to the Llano River basin.
The San Angelo Regional Airport received 5.54 inches of precipitation during June, which was 3.02 inches above normal for the month. This was the fifth wettest June on record at San Angelo. The monthly normal rainfall for San Angelo in June is 2.52 inches.
The Abilene Regional Airport received 7.86 inches of precipitation during June, which was 4.80 inches above normal for the month. This was the sixth wettest June on record at Abilene. The monthly normal rainfall for Abilene in June is 3.06 inches.
Junction received 4.96 inches of rain in June. The estimated average monthly rainfall in June is about 3.75 inches.
Coop Observer Rainfall Totals for June, 2007:
Station Name Amt (in) Station Name Amt (in)|Abilene 2 5.36 Merkel 12SW 5.61|Acton Ranch 7.72 Oak Creek Lake 6.63|Albany 10.23 Ozona 4.96|Anson 3.54 Ozona 22SE 5.69|Ballinger 2NW 8.34 Paint Rock 6.75|Brady 7.51 Putnam 13.98|Brownwood 11.58 Red Bluff Crossing 10.02|Burkett 11.91 Richland Springs 6.33|Coleman 7.78 Robert Lee 2.85|Concho Park 5.62 Roscoe 0.53|Eden 6.74 Rotan 3.61|Eldorado 4.22 San Angelo WFO 5.69|Eldorado 10W 3.45 San Saba 7NW 9.35|Eldorado 12N 4.45 Silver Valley 8.37|Fort Griffin 12.12 Sonora 2.81|Fort McKavett 9.85 Stamford 6.37|Glen Cove 8.80 Sterling City 2.01|Hamlin 4.91 Taylor Ranch 8.85|Haskell 7.24 Telegraph 7.66|Hords Creek 10.68 Throckmorton 7NE 9.94|Humble Pump 10.59 Water Valley 1.82|Junction 4SSW 4.82 Water Valley 11NE 3.18|Lake Abilene 6WNW 7.61 Winters 11.18|Lawn 7.94 Woodson 11.36|London 3N 8.63 |Mason 13.19 Menard 7.94
The following counties received federal disaster declarations because of flooding to damages to county road infrastructure: Throckmorton, Shackelford, Callahan, Coleman, McCulloch, Mendard, Mason and San Saba. The following counties received federal disaster declarations because of flood damage to individual property and public roads: Runnels and Brown Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 31, 10:57 PM CST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1157 PM CDT THU MAY 31 2007 .AVIATION... STORM COMPLEX MOVING ACROSS NORTH TEXAS OVERNIGHT SHOULD STAY NORTH OF MOST TAF SITES...BUT A FEW SHOWERS COULD SKIRT CLOSE TO KABI AROUND 8Z TIME FRAME. OTHERWISE...LOW CLOUDS MOVING IN AGAIN OVERNIGHT WITH MVFR CEILINGS LIKELY MOST AREAS BY 12Z. LOW LEVEL JET KEEP WINDS A BIT GUSTY OVERNIGHT AS WELL. CLOUDS SHOULD BURN OFF BY 14-15Z. ANOTHER ROUND OF STORMS POSSIBLE OVERNIGHT FRIDAY NIGHT TOWARD THE END OF THE TAF PERIOD...SO LEFT OUT OF THE TAFS FOR NOW. && .PREV DISCUSSION... /ISSUED 1025 PM CDT THU MAY 31 2007/ UPDATE... THUNDERSTORM COMPLEX CONTINUING TO HOLD TOGETHER LATE THIS EVENING ACROSS THE SOUTHERN PANHANDLE NEAR LUBBOCK. THE BULK OF THE STRONGER CONVECTION APPEARS TO BE MOVING MORE EAST THAN SOUTHEAST AND SHOULD STAY TO THE NORTH OF MOST OF THE FORECAST AREA. HOWEVER...THE NORTHERN BIG COUNTRY...ESPECIALLY HASKELL AND THROCKMORTON...STILL MAY SEE A GLANCING BLOW FROM STRONGER STORMS AFTER MIDNIGHT. A WEAK LINE OF STORMS EXTENDS SOUTHWARD INTO THE PERMIAN BASIN AND WILL LIKELY IMPACT THE REST OF THE BIG COUNTRY AND NORTHERN CONCHO VALLEY OVERNIGHT...BUT NOT EXPECTING THESE STORMS TO BE AS STRONG. WITH THIS IN MIND...HAVE INCREASED POPS FOR THE REST OF THE NIGHT MAINLY NORTH...AND EXTENDED POPS A BIT INTO THE MORNING TOMORROW TO ACCOUNT FOR THE PROPAGATION OF THE MCS THROUGH THE NIGHT. WILL CONTINUE TO MONITOR FOR SEVERE POTENTIAL FOR NORTHERN COUNTIES AS LOW LEVEL JET STRENGTHENS LATE THIS EVENING...BUT EXPECT BULK OF THE STRONGER STORMS TO STAY A BIT NORTH OF THE AREA. NO OTHER CHANGES AT THIS TIME. PREV DISCUSSION... /ISSUED 647 PM CDT THU MAY 31 2007/ AVIATION... SOME OF THE THUNDERSTORM ACTIVITY ACROSS FAR WEST TEXAS AND ADJACENT PARTS OF EASTERN NEW MEXICO MAY SURVIVE THROUGH MUCH OF TONIGHT WITH THE DEVELOPMENT OF A LOW-LEVEL JET. ANTICIPATE THAT THIS WILL REMAIN WEST OF THE TAF SITES HOWEVER. SCATTERED TO BROKEN COVERAGE OF HIGH CLOUDS FROM THIS CONVECTION WILL OVERSPREAD WEST CENTRAL TEXAS THIS EVENING AND TONIGHT. OTHERWISE...EXPECT MVFR LOW CLOUDS TO DEVELOP AND EXPAND ACROSS ROUGHLY THE EASTERN TWO-THIRDS OF WEST CENTRAL TEXAS TOWARD MORNING. THE CLOUD COVERAGE WILL DECREASE ON FRIDAY...WITH CEILINGS AND BASES CLIMBING INTO THE VFR CATEGORY. WIDELY SCATTERED THUNDERSTORM DEVELOPMENT IS POSSIBLE BY LATE FRIDAY AFTERNOON...BUT LACK OF CONFIDENCE IN PLACEMENT PRECLUDES A MENTION IN THE TAFS A THIS TIME. PREV DISCUSSION... /ISSUED 314 PM CDT THU MAY 31 2007/ SHORT TERM... DIFFUSE FRONTAL BOUNDARY CONTINUES TO LIFT NORTH ACROSS WEST CENTRAL TEXAS THIS AFTERNOON...AND MAY WELL END UP AS A NON FACTOR IN THE WEATHER TONIGHT. IN ADDITION...OUTFLOW BOUNDARY HAS SURGED BACK WEST...BUT EVEN THE CU FIELD NEAR IT HAS BEEN WEAKENING OVER THE LAST HOUR. CAP HAS HELD SO FAR...ALTHOUGH SHOULD WEAKEN SOME THIS EVENING AS A SHORTWAVE SEEN ON WATER VAPOR APPROACHES. MAY SEE A FEW STORMS ON EITHER OF THE BOUNDARIES THIS EVENING...BUT MAIN FOCUS WILL BE FARTHER WEST. STORMS MORE LIKELY TO ACROSS THE HIGHER ELEVATIONS OF NEW MEXICO AND FAR WEST TEXAS...AND GIVEN THE EXPECTED STORM MOTION...MAY MAKE IT INTO THE WESTERN OR NORTHWEST COUNTIES PROBABLY WELL AFTER MIDNIGHT. LOW LEVEL JET ABOVE 50 KNOTS ON THE NAM CERTAINLY CONDUCIVE TO AN EXTENDED SURVIVAL AS WELL. WILL BOOST POPS INTO THE CHANCE RANGE...AND WAIT TO SEE WHERE AND WHEN THE STORMS DEVELOP. FRIDAYS POPS DEPEND LARGELY ON WHERE ANY RESIDUAL OUTFLOW ENDS UP TONIGHT. HATE TO MENTION POPS ACROSS ALL OF WEST CENTRAL TEXAS JUST ON WHERE THE BOUNDARY ENDS UP...SO WILL CONFINE TO THE BIG COUNTRY FOR NOW. LONG TERM... NORTHWEST FLOW SETS UP FOR THE WEEKEND AND EARLY NEXT WEEK...WITH THE POSSIBILITY OF CONVECTIVE COMPLEXES AT NIGHT AND RESIDUAL BOUNDARIES DURING THE DAY. NOT MUCH CHOICE BUT TO CONTINUE POPS FOR MOST OF THE PERIODS. BEST ODDS MAY END UP SUNDAY NIGHT AND MONDAY...WHEN FRONTAL BOUNDARY MOVES INTO THE AREA AS WELL. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 88 71 85 68 / 20 40 20 30 SAN ANGELO 91 70 90 69 / 20 30 20 20 JUNCTION 91 70 88 70 / 20 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 08
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 312 PM CDT THU MAY 31 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-012015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 312 PM CDT THU MAY 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE HIGHER TERRAIN OF EASTERN NEW MEXICO AND WESTERN TEXAS THIS AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS MAY REACH THE WESTERN PORTION OF WEST CENTRAL TEXAS TONIGHT...GENERALLY NORTHWEST OF A BROWNWOOD TO SONORA LINE. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NORTHWEST FLOW IN THE UPPER LEVELS OF THE ATMOSPHERE WILL BE ACROSS WEST CENTRAL TEXAS THROUGH THE FIRST PART OF NEXT WEEK. THUNDERSTORMS WILL BE POSSIBLE THROUGH TUESDAY. A FEW OF THE STORMS MAY BE SEVERE FRIDAY AND SATURDAY. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT ACROSS WESTERN PORTIONS OF THE BIG COUNTRY AND CONCHO VALLEY.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SAN ANGELO TX
855 PM CDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL 4 E DUDLEY 32.26N 99.54W
05/30/2007 E1.00 INCH CALLAHAN TX PUBLIC
0752 PM HAIL LAWN 32.13N 99.74W
05/30/2007 E1.00 INCH TAYLOR TX TRAINED SPOTTER
0113 AM HAIL BROWNWOOD 31.71N 98.99W
05/31/2007 E1.00 INCH BROWN TX LAW ENFORCEMENT
0125 AM HAIL 2 W BROWNWOOD 31.71N 99.02W
05/31/2007 E1.75 INCH BROWN TX BROADCAST MEDIA
ALSO TREE LIMBS DOWN
0134 AM HAIL 4 E BANGS 31.71N 99.06W
05/31/2007 E1.75 INCH BROWN TX BROADCAST MEDIA
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1043 PM CDT THU MAY 31 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-010630- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 1043 PM CDT THU MAY 31 2007 ...STRONG TO SEVERE STORMS POSSIBLE AFTER MIDNIGHT ACROSS THE NORTHERN BIG COUNTRY... A NEW SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR A PART OF NORTHWEST AND NORTH TEXAS...AND INCLUDES HASKELL AND THROCKMORTON COUNTIES. A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS IS MOVING EAST ACROSS NORTHWESTERN TEXAS AT 1045 PM. THESE STORMS WILL TRACK EAST ACROSS THE NORTHERN BIG COUNTRY BETWEEEN MIDNIGHT AND 4 AM. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...HAIL...STRONG GUSTY WINDS AND VERY HEAVY RAIN. STAY TUNED FOR THE LATEST STATEMENTS AND POSSIBLE WARNINGS AS THESE STORMS ENTER THE NORTHERN BIG COUNTRY.
The national radar mosaic for the moment the first event began.
12 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45046, 45047, 45048, 45049, 45050, 45051, 45052, 45053, 45054, 45055, 45056, 45057.